MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AGBA PICC NAVICURVE: 2L 5.5FR X 55CM BP; CATHETER, INTRAVASCULAR, THERA

ARROW INTERNATIONAL LLC ARROW AGBA PICC NAVICURVE: 2L 5.5FR X 55CM BP; CATHETER, INTRAVASCULAR, THERA
Catalog Number DLX-45552-CURVB
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: the sheath in the kit was not smooth.There was a ripple long the edge of the sheath (described as a "spur").The physician did not advance it all the way into the patient so as not to cause trauma.The case was completed successfully and there was no reported harm to the patient.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4), the customer returned one peel-away catheter body analysis.No definite signs of use were observed; however, the peel-away was completely split down the seam lines.Visual examination revealed that one half of the sheath body contained an indentation around the middle of the extrusion.The sheath body appeared folded at the locations of the damage.No defects or anomalies were observed on the other half of the extrusion.The damage on the sheath measured approximately 13mm from the tabs.The total length of the sheath body measured to be 2 3/4", which is within the specifications of 2 5/8" - 2 7/8" per product drawing.The outer and inner diameters of the sheath body could not be accurately measured as the peel-away was already split completely down the seam lines.Manufacturing has been previously contacted regarding this failure mode.They perform a dimensional inspection report on these peel-away sheath extrusion and have found no evidence to suggest a manufacturing related issue.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire, peel-away sheath over tissue dilator, or tissue dilator as this can lead to venospasm, vessel perforation, bleeding, or component damage".The customer report of a damaged sheath was confirmed by complaint investigation of the returned sample.A section of the sheath body was found to be deformed and folded.The sample passed all relevant dimensional inspections, and a device history record review was performed with no relevant findings.Based on the appearance of the damage, the customer report that the defect was observed during use, and the comments from manufacturing, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for complaints of this nature.

Brand Name
ARROW AGBA PICC NAVICURVE: 2L 5.5FR X 55CM BP
Common Device Name
CATHETER, INTRAVASCULAR, THERA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17595572
Report Number9680794-2023-00595
Device Sequence Number7420800
Product Code LJS
UDI-Device Identifier10801902208702
UDI-Public10801902208702
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K220363
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Catalogue NumberDLX-45552-CURVB
Device Lot Number33F23B0200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2023
Supplement Date Received by Manufacturer09/13/2023
Initial Report FDA Received Date08/22/2023
Supplement Report FDA Received Date09/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexFemale